Alert archive / Arkansas / Wind Advisories in 2025

Wind Advisory 8, NWS Memphis, TN

April 18, 20258 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Apr 18, 2025, 2:08 AM CDT for 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 18, 2025, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2025, 2:08 AM CDT (07:08 UTC)
In effect from
Apr 18, 2025, 10:00 AM CDT
Expired
Apr 18, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS74 KMEG 180708
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
208 AM CDT Fri Apr 18 2025

ARZ009-018-026>028-MOZ113-115-190000-
/O.NEW.KMEG.WI.Y.0008.250418T1500Z-250419T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-
Including the cities of Caruthersville, Corning, Harrisburg,
Piggott, Blytheville, Jonesboro, Paragould, and Kennett
208 AM CDT Fri Apr 18 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 to 45 mph 
  expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Poinsett, Mississippi, 
  and Pemiscot.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CMA
3 follow-up statements
936 
WWUS74 KMEG 181532
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1032 AM CDT Fri Apr 18 2025

ARZ009-018-MOZ113-115-182345-
/O.NEW.KMEG.DU.Y.0003.250418T1532Z-250418T2300Z/
/O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/
Clay-Greene-Dunklin-Pemiscot-
Including the cities of Kennett, Piggott, Paragould, Corning, and
Caruthersville
1032 AM CDT Fri Apr 18 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility may be as low as 
  one-quarter to one mile in blowing dust. For the Wind Advisory, 
  south winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Dunklin, Clay, Greene, and Pemiscot.

* WHEN...For the Blowing Dust Advisory, until 6 PM CDT this evening. 
  For the Wind Advisory, until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ARZ026>028-182345-
/O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/
Craighead-Poinsett-Mississippi-
Including the cities of Blytheville, Jonesboro, and Harrisburg
1032 AM CDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Craighead, Mississippi, and Poinsett Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DNM
673 
WWUS74 KMEG 181709
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1209 PM CDT Fri Apr 18 2025

ARZ035-036-048-190000-
/O.EXA.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/
Cross-Crittenden-St. Francis-
Including the cities of Wynne, West Memphis, and Forrest City
1209 PM CDT Fri Apr 18 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Crittenden, Cross, and St. Francis Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ARZ009-018-MOZ113-115-190000-
/O.CON.KMEG.DU.Y.0003.000000T0000Z-250418T2300Z/
/O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/
Clay-Greene-Dunklin-Pemiscot-
Including the cities of Kennett, Piggott, Paragould, Corning, and
Caruthersville
1209 PM CDT Fri Apr 18 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  southwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Dunklin, Clay, Greene, and Pemiscot.

* WHEN...For the Blowing Dust Advisory, until 6 PM CDT this evening. 
  For the Wind Advisory, until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ARZ026>028-190000-
/O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/
Craighead-Poinsett-Mississippi-
Including the cities of Blytheville, Jonesboro, and Harrisburg
1209 PM CDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Craighead, Mississippi, and Poinsett Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DNM
026 
WWUS74 KMEG 181916
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
216 PM CDT Fri Apr 18 2025

ARZ009-018-MOZ113-115-190000-
/O.CON.KMEG.DU.Y.0003.000000T0000Z-250418T2300Z/
/O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/
Clay-Greene-Dunklin-Pemiscot-
Including the cities of Kennett, Piggott, Paragould, Corning, and
Caruthersville
216 PM CDT Fri Apr 18 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility may be as low as 
  one-quarter to one mile in blowing dust. For the Wind Advisory, 
  south winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Dunklin, Clay, Greene, and Pemiscot.

* WHEN...For the Blowing Dust Advisory, until 6 PM CDT this evening. 
  For the Wind Advisory, until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ARZ026>028-035-036-048-190000-
/O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Including the cities of Harrisburg, West Memphis, Wynne,
Blytheville, Jonesboro, and Forrest City
216 PM CDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Craighead, Crittenden, Cross, Mississippi, Poinsett, and 
  St. Francis Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DNM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 17, 11:32 PM CDT, 2 hours 36 minutes earlier. Its key messages:

  • Updated at 1132 PM CDT Thu Apr 17 2025
  • Significant river flooding continues across portions of the Mid-South.
  • A warming trend will continue through the end of the week.
  • Scattered showers and thunderstorms are expected to return to the Mid-South this weekend as a slow moving front moves through the Middle and Lower Mississippi Valleys. Severe weather will be possible mainly Sunday afternoon into Sunday evening.
Area forecast discussion, Apr 17, 11:32 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1132 PM CDT Thu Apr 17 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1132 PM CDT Thu Apr 17 2025

- Significant river flooding continues across portions of the Mid-South.

- A warming trend will continue through the end of the week.

- Scattered showers and thunderstorms are expected to return to
  the Mid-South this weekend as a slow moving front moves through
  the Middle and Lower Mississippi Valleys. Severe weather will be
  possible mainly Sunday afternoon into Sunday evening.

&&

.DISCUSSION...
(This evening through next Wednesday)
Issued at 230 PM CDT Thu Apr 17 2025

Surface analysis places a 1020 mb high off the Florida Gulf Coast.
Southerly winds on the back side of high pressure is advecting
warmer and slightly moister air back into the Lower Mississippi
Valley this afternoon. Temperatures as of 2 PM CDT are
predominantly in the 70s across most locations.

Surface and upper-level ridging will continue to bring rain-free
weather to the Mid-South through Friday. Temperatures tonight will
be warmer with lows in the 50s and 60s. Highs on Friday will be
predominantly in the 80s. A low-level jet is expected to develop
over the Lower Mississippi Valley tonight. These elevated winds
aloft combined with daytime mixing and a tightening pressure
gradient may result in a few locations across portions of the
Missouri Bootheel and northeast Mississippi reaching Wind Advisory
criteria Friday afternoon. Wind headlines may be necessary if
these forecast trends persist in the upcoming 00Z model run.

Today's 12Z model runs have trended slightly west with the
upstream axis of rain as an approaching cold front briefly
becomes quasi-stationary across portions of the Middle Mississippi
Valley and Southern Plains. As a result, total average rainfall
amounts for the weekend have trended down from previous runs with
amounts generally below one inch across the CWA. Nonetheless,
upstream rainfall will result in a longer period of elevated
river levels and persistent river flooding, especially west of
the Mississippi River.

The best potential for showers and thunderstorms will occur Sunday
into Sunday night as a cold front moves through the Lower
Mississippi Valley. The GFS has trended slightly slower and better
in line with the model consensus as a negatively tilted trough and
a surface low move across the Middle Mississippi Valley. Favorable
upper-level divergence, moderately steep mid-level lapse rates, LREF
joint probabilities of surface-based CAPE values at least 500
J/kg, and Bulk Wind Shear in excess of 30 kts may support the
potential of a few strong to severe thunderstorms along and west
of the Mississippi River Sunday afternoon into Sunday evening.
This will continue to be monitored in upcoming forecasts along
with any more specific threats.

Long term models indicate the aforementioned front may become
quasi-stationary across areas along the I-20 corridor early next
week. A return of additional showers and thunderstorms is possible
towards mid to late next week as the front retreats back north as
a warm front.

&&

.AVIATION...
(06Z TAFS)
Issued at 1132 PM CDT Thu Apr 17 2025

VFR CIGs will be present through the TAF period. Gusty southwest
winds will prevail with a strong LLJ overspreading the Mid-South
tonight. Guidance keeps this LLJ over the airspace until midday.
Gusts approaching 30kts are possible at JBR and MEM. A secondary
LLJ will form Friday evening, prompting LLWS mention at all sites
except TUP.

ANS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...ANS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:32 AM CDTBlowing Dust AdvisoryMEGClay, Greene7 hr

Nearby

Wind Advisories in Arkansas, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.